Announcement

Collapse
No announcement yet.

pain during catheterization

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • pain during catheterization

    Hey all,

    I've been battling a UTI for five days (started taking Cipro on Thursday) but in the last couple days have developed pain whenever I insert my catheter. Concurrent with that has been an increase in the cloudiness of my pee. It's clear right now because I've been chugging water (in addition to my meds) but I still get a stinging pain when I insert my catheter (starts to hurt about midway in). Any ideas one what might be causing this? Could it be damage to my urethra? Something else?

    Thanks,
    Noah

  • #2
    Was the Cipro prescribed based on a culture and sensitivity test, or just empirically?

    Irritation of the urinary tract is common with a UTI, but after 5 days of treatment you should not still be having symptoms if you are on the right med. Call your physician back.

    Do you have any sterile lidocaine jelly 2% available (like in a Urojet)? That can be used to pre-lubricate your urethra before passing the catheter and will help some with the burning. If you don't have any, it will require a prescription to obtain.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


    • #3
      KLD,

      I have always used Cipro and had some on-hand. It wasn't prescribed based on a culture. The burning is not when I urinate, just when I insert the catheter. This has never happened to me before. Do you think that the pain when I insert the catheter is due to the UTI? I don't have any lidocaine jelly.

      Thanks.

      Comment

      Working...
      X